MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE BRONCHOSCOPE

AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE BRONCHOSCOPE
Model Number 476001000
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/31/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A tiny rim of plastic which fits the rim and diameter of scope was found in the patient's airways and was retrieved from the lungs during the bronchoscopy.Left main bronchus tube was removed, a rigid and flexible bronchoscopy was performed and 4mm plastic was located and taken out using flexible biopsy forceps.The health care professional assumed that the plastic piece came from the tube of another device and entered the patients lungs.The patient was not harmed, but the procedure was significantly prolonged.Using the principle when in doubt report, we have decided to report this incident.No specific event day was provided however, it is stated that the event occured during (b)(6) 2021.
 
Additional Manufacturer Narrative
Retention sample from same lot (lot no: 1000558399) has been retrieved for investigation as the original sample was not returned.Based on the investigation, no transparent plastic was found in the scope.It is suspected the transparent plastic come from the double lumen tube whereby the end of the tube was not cleanly cut and the scope was pushed further until the tiny plastic drop out from the tube and was left in the patient's airway.The identified transparent plastic is not relevant to the most similar material (bending cover) in ascope as the identified plastic is transparent, whereas the bending cover plastic is white color.Review on the packaging process of ascope 4 broncho indicates that the transparent plastic can't be from the pouch material as the tiny plastic identified is shaped as a ring and there is no tiny ring shape of plastic used for the packaging process.According to the ifu section 4.1 it is stated for the visual inspection of the product to check if there are no impurities on the product during preparation of ascope 4 broncho.Based on verification test performed, no transparent plastic was found in the scope.It is suspected the transparent plastic come from the double lumen tube whereby the end of the tube was not cleanly cut and the scope was pushed further until the tiny plastic drop out from the tube and was left in the patient's airway.The risk is evaluated as acceptable, and this incident does not change this conclusion.Outcome: cause cannot be traced to ascope 4 broncho.

Brand Name
ASCOPE 4 BRONCHO SLIM
Common Device Name
FLEXIBLE BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU A/S
baltorpbakken 13
ballerup 2750
DA   2750
Manufacturer Contact
øzdemir
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key13635822
Report Number9610691-2022-00003
Device Sequence Number11316019
Product Code EOQ
UDI-Device Identifier05707480135479
UDI-Public05707480135479
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number476001000
Device Catalogue Number476001000
Device Lot Number1000558399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown